Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 60, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 14, 2012, 12:35 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 12:35 PM EDT (16:35 UTC)
- Expired
- Sep 14, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
338 WHUS71 KCLE 141635 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1235 PM EDT FRI SEP 14 2012 LEZ146>149-150000- /O.NEW.KCLE.SC.Y.0060.120914T1635Z-120915T0000Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1235 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS BEHIND A COLD FRONT WILL PICK UP TO 15 TO 25 KNOTS AND PRODUCE WAVES AVERAGING 4 FEET. BY EVENING WINDS AND WAVES WILL DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ143>145-142000- /O.NEW.KCLE.SC.Y.0060.120914T1635Z-120914T2000Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH- 1235 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: NORTHWEST WINDS BEHIND A COLD FRONT WILL BE BETWEEN 15 AND 25 KNOTS AND WILL PRODUCE WAVES AVERAGING 4 FEET. WINDS AND WAVES WILL DIMINISH BY LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
1 follow-up statement
599 WHUS71 KCLE 141955 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EDT FRI SEP 14 2012 LEZ143>145-142100- /O.EXP.KCLE.SC.Y.0060.000000T0000Z-120914T2000Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH- 355 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. $$ LEZ146>149-150000- /O.CON.KCLE.SC.Y.0060.000000T0000Z-120915T0000Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 355 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES AVERAGING 4 FEET WILL CONTINUE EARLY THIS EVENING. WINDS AND WAVES WILL DIMINISH BELOW SMALL CRAFT CRITERIA BY 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 9:50 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 14, 9:50 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 950 AM EDT FRI SEP 14 2012 .SYNOPSIS... A COLD FRONT STRETCHING ACROSS THE SOUTHERN GREAT LAKES WILL PUSH EAST ACROSS THE AREA TODAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST BEGINNING LATE TODAY...AND REMAIN OVER THE AREA THROUGH THE WEEKEND. A LOW PRESSURE IS EXPECTED TO MOVE NORTH TOWARD THE AREA AHEAD OF AN APPROACHING COLD FRONT LATE MONDAY AND MONDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ATTEMPTED TO TIME CLOUDS AND RAIN ACROSS THE AREA. ALSO LOADED HRRR TEMPS IN TO THE GRIDS WHICH SHOW THE FRONTAL PASSAGE AND RAIN COOLED AIR WELL. PREVIOUS...THE COLD FRONT CONTINUES TO PUSH INTO THE FORECAST AREA AS OF 10Z WITH WINDS SHIFTING NORTHWEST FROM TOL-FDY AND LOWERING CLOUDS. RADAR SHOWING SHOWERS STRETCHING FROM SRN MI TO INDIANA. CHANGES TO POPS MAINLY FOR SOUTHWEST AREA THIS MORNING AS EXPECTING SHOWERS ACROSS INDIANA TO BUILD INTO SW AREA...THEN CONTINUING TO PUSH NE ACROSS THE FORECAST AREA BEHIND THE FRONT. LEFT CHC POPS MAINLY ACROSS SOUTHEAST AREAS EAST OF I-77 AND S OF ROUTE 30. THINKING THAT OVERALL TODAY THE SHOWERS WILL BE BRIEF AND NOT LAST MORE THAN A FEW HOURS AT ANY PARTICULAR LOCATION. QPF VALUES DON/T LOOK ALL THAT IMPRESSIVE WITH MAINLY A TENTH OR TWO...WITH LESSER AMOUNTS ACROSS SOUTHEAST AREAS. TEMPS WILL BE TRICKY TODAY BASED ON CLOUDS AND COVERAGE OF SHOWERS AND TIMING OF THE FRONT PASSING THROUGH THE AREA. TEMPS WILL BE SUPPRESSED THIS MORNING FOR WESTERN AREAS DUE TO CLOUDS AND SHOWERS...WITH SOME RECOVERY THIS AFTERNOON. EASTERN AREAS WILL HAVE SOME POTENTIAL TO WARM UP WITH LIKELY LATE MORNING/EARLY AFTN MAXES. AREAS FROM CLE-MFD ALONG I-71 WILL HAVE BEST CHANCES OF REMAINING COOLEST AS THESE AREA WON/T WARM UP TOO MUCH THIS MORNING AHEAD OF THE FRONT...THEN LINGERING CLOUDS THROUGH MUCH OF THE AFTERNOON MAY INHIBIT ANY TEMP RECOVERY. WENT AROUND 70 FOR THE FAR EAST AND WEST...WITH MID TO UPPER 60S CENTRAL AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SOME LINGERING LAKE CLOUDS POSSIBLE THIS EVENING ACROSS THE FAR EAST...BUT OTHERWISE DRY AIR FROM HIGH PRESSURE WILL QUICKLY BUILD INTO THE AREA...ALONG WITH THE MUCH COOLER AIRMASS. STILL LOOKING AT TEMPS TO DROP TO THE MID TO UPPER 40S ACROSS THE AREA...WITH MID 50S ALONG THE LAKESHORE. HIGH PRESSURE WILL REMAIN OVER THE AREA SATURDAY AND SUNDAY KEEPING CONDITIONS QUIET...BUT TEMPS A BIT BELOW NORMAL WITH HIGHS SAT MID 60S ACROSS NW PA TO AROUND 70 GREAT CLEVELAND TO LOWER 70S NW OH. WITH HIGH PRESSURE OVERHEAD SAT NIGHT THIS WILL BE A GOOD RADIATING NIGHT WITH MID 40S EXPECTED ACROSS MUCH OF THE AREA AND CLOSE TO 40 FOR INTERIOR NW PA. EVEN LAKESHORE AREAS WILL BE ABLE TO COOL OFF WITH LACK OF GRADIENT ON LIKELY OFFSHORE FLOW DEVELOPING WITH LAKE TEMPS STILL AROUND 70. TEMPS A BIT MILDER ON SUNDAY. FOR MONDAY HIGH PRESSURE MOVES EAST OF THE AREA ALLOWING FOR MODERATING TEMPS TO CONTINUE. WHILE AT THIS POINT MONDAY APPEARS TO BE DRY...CLOUDS ARE EXPECTED TO BUILD INTO THE AREA WITH LATEST GFS AND ECMWF SHOWING SOUTHERN LOW PRESSURE TRACKING NORTH THROUGH THE OHIO VALLEY AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE PLAINS. CONTINUED WITH THE PREVIOUS POP FORECAST AT THIS POINT GIVEN AT LEAST SOME SIMILARITIES NOW FOR MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... THE NEXT COLD FRONT IS DUE TUESDAY. THE MODELS ARE GETTING CLOSE ON THE TIMING OF THE FRONT...GENERALLY TUESDAY MORNING. WITH THE DEEPENING TROUGH ALOFT AND AN AIR MASS AHEAD OF THE FRONT THAT HAS MOISTENED UP... HAVE BOOSTED THE PROBABILITY OF RAIN TO 60 PERCENT (LIKELY) FOR MUCH OF THE AREA ON TUESDAY. THERE COULD BE A LITTLE THUNDER...BUT WILL JUST CALL IT SHOWERS FOR NOW. COOLER MID WEEK...WITH HIGHS IN THE 60S...AND SOME LAKE EFFECT SHOWERS ACROSS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TUESDAY NIGHT AND WEDNESDAY MORNING. BOTH THE GFS AND ECMWF BRING A FAST MOVING SHORT WAVE ACROSS THE GREAT LAKES ON THURSDAY. THE AIR MASS WILL BE DRIER BUT WILL INCLUDE A SMALL CHANCE OF SHOWERS. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... THE COLD FRONT WILL CROSS NORTH CENTRAL OHIO THIS MID MORNING AND NE OH/NW PA LATE THIS MORNING. THE RAIN IS POST FRONTAL...IT WILL DEVELOP A FEW HOURS AFTER THE FRONT...AND WILL PROBABLY LAST 2-4 HOURS AT ANY LOCATION. MVFR CEILINGS WILL DEVELOP WITH THE RAIN AND PATCHES OF IFR CEILINGS ARE LIKELY. CLEARING AND A RETURN BACK TO VFR CONDITIONS WILL SPREAD ACROSS THE AREA STARTING EARLY THIS AFTERNOON THROUGH EARLY THIS EVENING FROM WEST TO EAST. .OUTLOOK...NON VFR POSSIBLE TUESDAY WITH SHOWERS. && .MARINE... THE COLD FRONT IS SLIDING ACROSS LAKE ERIE EARLY THIS MORNING. THE FIRST FRONT HAS ESSENTIALLY BECOME AN OUTFLOW BOUNDARY OVER CENTRAL AND EASTERN LAKE ERIE...WELL OUT AHEAD OF THE ACTUAL CHANGE OF AIRMASS. IT WILL TAKE UNTIL MID TO LATE MORNING TO GET A REINFORCING PUSH AND A TRUE WIND SHIFT FROM THE NORTHWEST AND NORTH ACROSS ALL OF EASTERN LAKE ERIE. THE WIND AND WAVES WILL PROBABLY STAY JUST BELOW SMALL CRAFT ADVISORY TODAY BUT THE LAKE WILL BE CHOPPY. HIGH PRESSURE WILL MOVE ACROSS THE LAKE SATURDAY AND MOVE EAST OF THE LAKE DURING THE DAY SUNDAY. THE NEXT COLD FRONT SEEMS ON TRACK FOR TUESDAY. IT WILL BE A STRONGER FRONT AND WINDS AND WAVES WILL LIKELY INCREASE SIGNIFICANTLY WITH THE TUESDAY FRONTAL PASSAGE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE/TK SHORT TERM...ABE LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Sep 14, 8:37 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 837 AM EDT FRI SEP 14 2012 LEZ061-142>149-162>169-OHZ006-013-014-017>023-027>033-036>038-047- PAZ002-003-151245- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 837 AM EDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007>012-089-PAZ001-151245- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 837 AM EDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 12:41 PM EDT | Rip Current Statement | CLE | Ashtabula, Cuyahoga, Lake | 7 hr |
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.